Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 25, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 19, 2014, 3:47 AM EST. It took effect at Nov 19, 2014, 4:00 PM EST. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 3:47 AM EST (08:47 UTC)
- In effect from
- Nov 19, 2014, 4:00 PM EST
- Expired
- Nov 19, 2014, 4:02 PM EST
- In force
- 2 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS73 KAPX 190847 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EST WED NOV 19 2014 LMZ342-344>346-191700- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-141119T1000Z/ /O.NEW.KAPX.GL.W.0025.141119T2100Z-141120T1500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 AM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LMZ341-191700- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-141119T1000Z/ /O.NEW.KAPX.SC.Y.0069.141119T2100Z-141120T1500Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 347 AM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-LSZ321-191000- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-141119T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 347 AM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-191700- /O.NEW.KAPX.SC.Y.0069.141119T2100Z-141120T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 347 AM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
000 WHUS73 KAPX 191614 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1114 AM EST WED NOV 19 2014 LMZ342-344>346-200015- /O.CON.KAPX.GL.W.0025.141119T2100Z-141120T1500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1114 AM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-200015- /O.EXA.KAPX.SC.Y.0069.141119T2100Z-141120T1500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1114 AM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ323-341-200015- /O.CON.KAPX.SC.Y.0069.141119T2100Z-141120T1500Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1114 AM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
332 WHUS73 KAPX 192102 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST WED NOV 19 2014 LMZ342-344>346-200515- /O.CAN.KAPX.GL.W.0025.000000T0000Z-141120T1500Z/ /O.NEW.KAPX.GL.W.0026.141119T2200Z-141120T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-200515- /O.CAN.KAPX.SC.Y.0069.000000T0000Z-141120T1500Z/ /O.NEW.KAPX.SC.Y.0070.141120T0500Z-141121T1000Z/ STURGEON POINT TO ALABASTER MI- 402 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-192215- /O.CAN.KAPX.SC.Y.0069.000000T0000Z-141120T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 402 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-200515- /O.UPG.KAPX.SC.Y.0069.000000T0000Z-141120T1500Z/ /O.NEW.KAPX.GL.W.0026.141120T1000Z-141121T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 402 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LMZ341-200515- /O.UPG.KAPX.SC.Y.0069.000000T0000Z-141120T1500Z/ /O.NEW.KAPX.GL.W.0026.141119T2200Z-141120T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 402 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346-200515- /O.UPG.KAPX.SC.Y.0069.000000T0000Z-141120T1500Z/ /O.NEW.KAPX.GL.W.0026.141119T2200Z-141120T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 402 PM EST WED NOV 19 2014 ...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-200515- /O.NEW.KAPX.SC.Y.0070.141120T0500Z-141120T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 402 PM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 19, 3:46 AM EST, 1 minute earlier.
Area forecast discussion, Nov 19, 3:46 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EST WED NOV 19 2014
.SYNOPSIS...
ISSUED AT 340 AM EST WED NOV 19 2014
LOW PRESSURE PASSING ACROSS THE NORTHERN LAKES WILL BRING ANOTHER
ROUND OF LAKE EFFECT SNOW...AT TIMES HEAVY...THROUGH THURSDAY.
TEMPERATURES WILL TURN MILDER DURING THE UPCOMING WEEKEND...
SETTING THE STAGE FOR SOME RAIN...ESPECIALLY BY SUNDAY AND SUNDAY
NIGHT.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 340 AM EST WED NOV 19 2014
...MORE SIGNIFICANT LAKE EFFECT SNOW ON THE WAY...
HIGH IMPACT WEATHER POTENTIAL: WIDESPREAD MOSTLY LIGHT SYNOPTIC SNOW
TODAY WITH LAKE ENHANCEMENT NEAR LAKE MICHIGAN...THEN ANOTHER ROUND
OF SIGNIFICANT LAKE EFFECT SNOWFALL DEVELOPING TONIGHT.
PATTERN SYNOPSIS/FORECAST: UPSTREAM SHORTWAVE TROUGH OVER THE UPPER
MISSISSIPPI VALLEY DRIVING A BAND OF WARM AIR ADVECTION SNOW ACROSS
THE UPPER MIDWEST. THIS SHORTWAVE FEATURE WILL SERVE TO RE-INFORCE
LONGWAVE TROUGH OVER THE EASTERN CONUS AND USHER IN ANOTHER SURGE OF
EARLY SEASON ARCTIC AIR WITH LAKE EFFECT SNOW.
PRIMARY FORECAST CONCERNS: NUMEROUS. LAKE ENHANCED SNOW
ACCUMULATIONS TODAY NEAR THE LAKE MICHIGAN COAST. THEN QUICK
TRANSITION TO WEST-NORTHWEST LAKE EFFECT TONIGHT WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE. IN ADDITION...GUSTY WINDS MAY CREATE LOW
VISIBILITIES AND TRAVEL PROBLEMS WITHIN HEAVIER SNOWSHOWERS.
AFOREMENTIONED WARM ADVECTION LIGHT SNOW WILL DEVELOP ACROSS
NORTHERN MICHIGAN TODAY WITH BROAD AREA OF ISENTROPIC ASCENT. THIS
IS THE EASIEST PORTION OF THE FORECAST...AS ALL AREAS SHOULD SEE AT
LEAST SOME SNOW TODAY. H7 MIXING RATIO/S ONLY AROUND 1 G/KG...SO
ONLY LIGHT ACCUMULATIONS ON THE ORDER OF 1-2 INCHES. THE EXCEPTION
TO THE LIGHTER SNOWS WILL BE CLOSER TO LAKE MICHIGAN...WHERE
INCREASING SYNOPTIC FORCING COMBINED WITH PLENTY OF OVER-LAKE
INSTABILITY /DELTA T/S IN THE MID-UPPER TEENS/ WILL RESULT IN
ENHANCED SNOWFALL. SOME QUESTION MARKS AS TO HOW THE LOW LEVEL FLOW
WILL EVOLVE WITH SURFACE LOW OVER NORTHERN LAKE MICHIGAN. WILL LEAN
TOWARD HIGH RESOLUTION HRRR FOR LOW LEVEL PATTERN EVOLUTION INTO
EARLY THIS AFTERNOON. IMPRESSIVE LOW LEVEL CONVERGENCE SIGNATURE
WITH 0-2KM CAPE OF 100 J/KG UP THE SPINE OF LAKE MICHIGAN THIS
MORNING WILL BE DRIVEN INLAND TOWARD MANISTEE/BENZIE/LEELANAU
COUNTIES AS COLD FRONT SLIDES EAST AND LOW LEVEL FLOW TURNS MORE
WESTERLY. OVER WESTERN MACKINAC COUNTY...INITIALLY LOW LEVEL
SOUTHWEST FLOW WILL BACK SOUTHEASTERLY THIS MORNING AS WEAK SURFACE
LOW MOVES INTO NORTHERN LAKE MICHIGAN. THIS WILL SET UP AN ENHANCED
LOW LEVEL CONVERGENCE BAND OF HEAVIER SNOWFALL JUST OFFSHORE OF
MACKINAC COUNTY THIS MORNING WHICH WILL BE DRIVEN TOWARD US-2 THIS
AFTERNOON WITH NORTHEAST PROGRESSION OF SURFACE LOW.
EXPECT LAKE ENHANCED BAND OF HEAVIER SNOW WEST OF THE US-131
CORRIDOR LATE THIS AFTERNOON/EARLY EVENING TO PUSH INLAND THIS
EVENING WITH THE FRONT...GRADUALLY WEAKENING AS IT LOSES THE LAKE
INFLUENCE. LOW LEVEL FLOW TRANSITIONS RAPIDLY TO WESTERLY BY LATER
THIS EVENING AND BUFKIT SOUNDINGS SHOW A QUICK RAMP UP TO THE LAKE
EFFECT SNOW MACHINE. THE LAKE EFFECT PARAMETERS REALLY LOOK QUITE
SIMILAR TO THE BIG LAKE EFFECT EVENT MONDAY NIGHT/TUESDAY OVER PARTS
OF THE AREA AND EXPECT MANY OF THE SAME AREAS TO BE HIT AGAIN WITH
SOME SIGNIFICANT LAKE EFFECT ACCUMULATIONS. FORECAST SOUNDINGS SHOW
DEEP MOISTURE UP THROUGH H7 AND NO REAL INVERSION...WITH EXCELLENT
OMEGA PEGGED SQUARELY IN THE DGZ WITH DELTA T/S OF 20+ DEGC. SNOW
WILL BE OF THE DRY/POWDERY VARIETY AND WITH SOME GUSTY WINDS...WILL
ONCE AGAIN BE DEALING WITH BLOWING/DRIFTING AND AREAS OF VERY LOW
VISIBILITIES.
HEADLINES...CHALLENGING TO SAY THE LEAST. LAKE ENHANCED EVENT TODAY
WILL BE HANDLED WITH WINTER WEATHER ADVISORIES. WILL ONLY CARRY THE
ADVISORY THROUGH THIS EVENING FOR MACKINAC COUNTY...WHERE TRANSITION
TO WEST FLOW LAKE EFFECT SHOULD DIMINISH THEIR SNOWFALL. WILL RUN
THE ADVISORY FOR MANISTEE/BENZIE/LEELANAU COUNTIES THROUGH 12Z
THURSDAY...WILL FULL EXPECTATION THAT THESE HEADLINES WILL BE
EXTENDED IN TIME/AREA FOR THURSDAY-THURSDAY NIGHT TO ACCOUNT FOR
ONGOING LAKE EFFECT. WITH REGARD TO THE WEST-NORTHWEST FLOW LAKE
EFFECT EVENT LATER TONIGHT THROUGH THURSDAY NIGHT...WILL HOIST A
LAKE EFFECT SNOW WATCH.
&&
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 340 AM EST WED NOV 19 2014
...ANOTHER SIGNIFICANT LAKE EFFECT SNOW EVENT EXPECTED THURSDAY...
HIGH IMPACT WEATHER POTENTIAL: ANOTHER ROUND OF POTENTIALLY HEAVY
LAKE EFFECT SNOW THURSDAY. AREAS OF BLOWING SNOW AND HAZARDOUS
DRIVING CONDITIONS EXPECTED.
PATTERN SYNOPSIS/CURRENT CONDITIONS: EXTREMELY AMPLIFIED PATTERN
CONTINUES FOR JUST A TOUCH LONGER...WITH ONE LAST ARCTIC SHORTWAVE
SET TO VISIT OUR AREA LATER TODAY THROUGH THURSDAY. PATTERN CHANGE
THEREAFTER IS RATHER AN ABRUPT ONE. AN EXCEPTIONALLY STRONG AND
EXTENDED PACIFIC JET EXPECTED TO PUNCH INTO THE WESTERN CONUS LATER
THIS WEEK WILL DO THE TRICK. THIS FEATURE ESSENTIALLY REVERSES THE
CURRENT PATTERN BY ESTABLISHING WESTERN TROUGHING AND FLOODING MUCH
OF THE CONUS WITH MODIFIED PACIFIC ORIGINATED AIR BY THE WEEKEND
INTO THE START OF NEXT WEEK.
PRIMARY FORECAST CONCERNS/CHALLENGES: NEARLY ALL FOCUS CENTERED ON
ANOTHER POTENTIALLY SIGNIFICANT LAKE EFFECT/BLOWING SNOW EVENT
THURSDAY. SNOW AMOUNTS...LOCATION OF STEADIEST AND HEAVIEST LAKE
BANDING...AND HEADLINE CONSIDERATION ALL NEED ADDRESSING.
DETAILS: MORE LAKE EFFECT FUN! WELL ESTABLISHED PRIMARILY WNW FLOW
LAKE EFFECT EXPECTED TO BE ONGOING THURSDAY MORNING...WITH FLOW
EXPECTED TO VEER MORE NW TO NNW NORTH OF THE BIG BRIDGE WITH PASSAGE
OF SURFACE TROUGH DURING THE MORNING. THERMODYNAMIC AND KINEMATIC
PROFILES LOOK GOOD TO EXCELLENT ONCE AGAIN...WITH LAKE INDUCED EQL
EXCEEDING 10KFT...OMEGA MAX WELL WITHIN THE DGZ...AND GOOD CYCLONIC
FLOW/MOISTURE VIA EXITING LOW PRESSURE.
OFF LAKE MICHIGAN: WHILE PARAMETERS LOOK TO FALL JUST SHORT OF THIS
PAST EVENT...CONDITIONS LOOK PRIME TO PRODUCE ANOTHER 3 TO 6
INCHES...LOCALLY HIGHER...THURSDAY (THIS WILL BE ON TOP OFF WHAT
OCCURS WEDNESDAY NIGHT). TARGET AREAS WILL LOOK FAMILIAR...WITH
NORTHWEST LOWER LOCATIONS BETWEEN M-32 AND M-68 EXPECTED TO TAKE THE
BRUNT OF THE ACTIVITY...WITH LIGHTER SNOW ELSEWHERE. FLOW DOES NOT
LOOK QUITE AS STRONG AS THIS PAST SYSTEM...SUGGESTING THE HIGHEST
AMOUNTS IN THE MORE TRADITIONAL AREAS ALONG AND WEST OF INTERSTATE
75. OF COURSE...PREDICTING PLACEMENT OF PARTICULAR BANDS NEXT TO
IMPOSSIBLE...ALTHOUGH STREAM-LINE WIND ANALYSIS SUGGEST POTENTIAL
FOR DOMINATE BANDS ALONG/JUST NORTH OF THE M-32 CORRIDOR AND JUST
SOUTHEAST OF LITTLE TRAVERSE BAY. WINDS DO BEGIN TO VEER DURING THE
AFTERNOON WITH APPROACH AND PASSAGE OF LAKE REINFORCED TROUGHING.
WHILE WINDS WILL NOT BE EXTREME...GUSTS TO 20 TO 25 MPH WILL PRODUCE
AREAS OF BLOWING/DRIFTING SNOW...WHICH WILL FURTHER CONTRIBUTE TO
VERY LOW VISIBILITIES IN THE HEAVIER SNOW BANDS. DEVELOPMENT OF MORE
NEUTRAL TO SLIGHTLY ANTICYCLONIC FLOW AND LOWERING
INVERSION/DEPLETING MOISTURE SHOULD BRING SNOW INTENSITY DOWN RATHER
RAPIDLY HEADING INTO THURSDAY NIGHT...PERHAPS BRINGING JUST A COUPLE
MORE INCHES TO NW FLOW AREAS.
LAKE SUPERIOR...PARAMETERS LOOK AS GOOD AS OVER LAKE MICHIGAN...JUST
WITH A MUCH QUICKER VEERING OF THE WINDS WITH PASSAGE OF TROUGHING
THURSDAY MORNING. WOULD EXPECT A BAND OF ENHANCED SNOW ALONG THIS
FEATURE...PERHAPS TARGETING THE SOO BEFORE PUSHING WELL WEST INTO
FAR NORTHWEST CHIPPEWA AND MACKINAC COUNTIES FOR LATER IN THE
MORNING AND AFTERNOON. SAME SNOW ACCUMULATIONS APPLY...3 TO 6 WITH
LOCALLY HIGHER AMOUNTS IN THE TRADITIONAL SNOWBELTS. AS
MENTIONED...LOOKS LIKE THE BEST SNOWS WILL EXIT SAULT STE MARIE BY
MIDDAY. SNOW LOOKS TO POTENTIALLY PUSH BACK INTO THE SOO THURSDAY
NIGHT AS WINDS BACK MORE NORTHWESTERLY...WITH A COUPLE MORE INCHES
POSSIBLE.
WHILE THE MAJORITY OF TIME WAS SPENT ON THE EARLIER
PERIODS...PERUSAL OF LATEST MODEL TRENDS CONTINUES TO ADD INCREASING
CONFIDENCE TO A MUCH DESERVED REPRIEVE FROM THE WINTER WEATHER OF
LATE...ESPECIALLY BY THE END OF THE WEEKEND INTO THE START OF NEXT
WEEK. STILL LOOKING COLD FRIDAY...WITH A FEW LINGERING LIGHT LAKE
INDUCED SNOW SHOWERS. MODIFICATION RAMPS UP SATURDAY AS LONG WAVE
PATTERN FLATTENS SUBSTANTIALLY AND CURRENT COLD DOME EJECTS WELL TO
OUR NORTHEAST. NEARLY ALL HIGH RES DETERMINISTIC AND THEIR ENSEMBLE
SUITES AGREE...A RATHER REMARKABLE QUICK EXIT TO SUCH AN ENTRENCHED
COLD PATTERN. WAA MAY BE ABLE TO KICK OFF A LITTLE RAIN AND SNOW
SATURDAY WHEN HIGHS...READY FOR THIS...ACTUALLY REACH ABOVE FREEZING.
ONLY GETS MORE MILD AND WETTER BY SUNDAY INT MONDAY AS LOW PRESSURE
MOVES NORTH INTO OR JUST WEST OF OUR AREA. REALLY NO COLD AIR IN
SIGHT BY THIS TIME (HIGHS PUSHING THE LOWER 40S SUNDAY AND
MONDAY)...SUGGESTING ALL PRECIPITATION FALLING AS RAIN. DEPTH OF
THIS SYSTEM STILL IN QUESTION...WITH SOME PROGS SUPPORTING A SUB
980MB LOW...POTENTIALLY LEADING TO SOME RATHER WINDY CONDITIONS.
TIMING DEPENDENT OF COURSE...BUT POST-SYSTEM COOL DOWN BEGINS
SOMETIME LATER MONDAY/MONDAY NIGHT...BRINGING A RETURN TO BELOW
NORMAL TEMPERATURES AND PERHAPS SOME MORE SNOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1145 PM EST TUE NOV 18 2014
W/SW FLOW LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO TARGET THE
TIP OF THE MITT AND THE STRAITS. LOW LEVEL WINDS WILL GRADUALLY BACK
TO THE S/SW ON WEDNESDAY AHEAD OF ANOTHER AREA OF LOW PRESSURE
LIFTING INTO THE GREAT LAKES REGION. THIS SYSTEM WILL PRODUCE ANOTHER
WAVE OF SYNOPTICALLY DRIVEN SNOW FOR ALL OF NRN LWR MICHIGAN...AND
WILL ENHANCE ONGOING S/SW FLOW LAKE EFFECT SNOW SHOWERS IMPACTING
PORTIONS OF FAR NW LWR MICHIGAN...THE STRAITS AND MACKINAC COUNTY.
OVERALL CONDITIONS WITHIN ANY SNOW SHOWERS WILL REMAIN MVFR/IFR...
WITH MAINLY VFR CONDITIONS AWAY FROM SNOW SHOWER ACTIVITY.
&&
.MARINE...
ISSUED AT 340 AM EST WED NOV 19 2014
A STORM SYSTEM WILL MOVE OUT OF THE UPPER MIDWEST AND INTO
THE GREAT LAKES THROUGH TONIGHT...PUSHING A COLD FRONT THROUGH THE
AREA. THE GRADIENT WILL TIGHTEN WITH FROPA...WITH WINDS SHIFTING TO
THE WEST. GALE FORCE GUSTS WILL BE POSSIBLE ON PORTIONS OF LAKE
MICHIGAN INTO EARLY THURSDAY...WITH SMALL CRAFT ADVISORIES
ELSEWHERE. ADDITIONAL SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
FOR LAKES HURON AND SUPERIOR TONIGHT INTO THURSDAY NIGHT.
WEST/NORTHWEST FLOW LAKE EFFECT SNOW WILL DEVELOP LATER TONIGHT AND
CONTINUE INTO THURSDAY...RESULTING IN AREAS OF REDUCED VISIBILITIES
ALONG THE COASTLINE.
QUIETER WEATHER AND HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES TO
END THE WEEK.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
THURSDAY FOR MIZ015.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR MIZ020-025-
031.
LAKE EFFECT SNOW WATCH FROM THIS EVENING THROUGH LATE THURSDAY
NIGHT FOR MIZ008-016-017-019-021-022.
LH...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR LHZ345.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR LMZ323-341.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY FOR
LMZ342-344>346.
LS...NONE.
&&
SYNOPSIS...MSB
SHORT TERM...KEYSOR
LONG TERM...MSB
AVIATION...MLR
MARINE...KEYSORHazardous weather outlook, Nov 18, 10:35 PM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EST TUE NOV 18 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-191100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1035 PM EST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT THE TIP OF THE MITT COUNTIES AND THE STRAITS OF MACKINAC. SEE ONGOING WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL MORE ROUNDS OF ACCUMULATING SNOW ARE EXPECTED THROUGH FRIDAY: * A PASSING DISTURBANCE WILL SPREAD MOSTLY LIGHT SNOW ACROSS NORTHERN MICHIGAN WEDNESDAY...THOUGH AMOUNTS ARE EXPECTED TO BE ENHANCED FOR COUNTIES BORDERING LAKE MICHIGAN. * LAKE EFFECT SNOW SHOWERS WILL RE-DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY...WITH MORE SIGNIFICANT ACCUMULATIONS LIKELY. GALE FORCE WINDS ARE EXPECTED ON LAKES MICHIGAN AND HURON WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:47 AM EST | Small Craft Advisory | APX | 12 hr | |
| Nov 19, 4:23 AM EST | Lake Effect Snow Watch | APX | Antrim, Cheboygan, Emmet, Otsego | 12 hr |
| Nov 19, 4:23 AM EST | Winter Weather Advisory | APX | Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee, Oscoda and 2 more | 43 hr |
| Nov 19, 3:55 PM EST | Lake Effect Snow Warning | APX | Antrim, Cheboygan, Crawford, Emmet, Montmorency, Otsego | 36 hr |
| Nov 19, 4:02 PM EST | Gale Warning | APX | 30 hr | |
| Nov 19, 4:02 PM EST | Small Craft Advisory | APX | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.